Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Sun Hyu Kim 5 Articles
Errors of Death Certificate for Poisoning Related Death
Chan Hyeok Park, Sun Hyu Kim
J Korean Soc Clin Toxicol. 2020;18(1):11-17.   Published online June 30, 2020
DOI: https://doi.org/10.22537/jksct.2020.18.1.11
  • 96 View
  • 0 Download
AbstractAbstract PDF
Purpose: This study examines errors in death certificates (DCs) issued to cases of poisoning. Methods: DCs issued in poisoning cases were retrospectively reviewed. Errors in the DC were classified as major and minor errors, and were evaluated in accordance with their impact on the process of selecting the cause of death (COD). Results: A total of 79 DCs were evaluated; 43 (54.4%) DCs were issued in the emergency department (ED), and 36 (45.6%) DCs were issued outside the ED. The average major and minor errors per DC were determined to be 0.4 and 3.3, respectively. Moreover, an average of 3.0 errors were discovered in DCs issued at the ED, and 4.4 errors in DCs issued outside the ED. The most common major errors were incorrect manner of death (11.4%, 9/79), followed by unacceptable COD (7.6%, 6/79), and the mode of dying as an underlying COD (5.1%, 4/79). The common minor errors most frequently encountered were incorrect time interval (86.1%, 68/79), followed by incorrect other significant conditions (73.4%, 58/79), and no record for date of onset (62.0%, 49/79). Conclusion: Our results indicate that the total numbers of major errors, minor errors and cases of misjudged cause of death were greater in DCs issued outside the ED than in DCs issued at the ED. The most frequently quoted major error of DCs related to poisoning was determined to be the incorrect manner of death.
Epidemiologic Characteristics of Intentional Poisoning: Emergency Department Based Injury in-depth Surveillance During 2011-2015
Hak Soo Lee, Juhee Han, Ji Hoon Kim, Sunpyo Kim, Sun Hyu Kim, Ji Sook Lee, Gyu Chong Cho, Chul Han, Joon Min Park, Sung Phil Chung, Min Joung Kim
J Korean Soc Clin Toxicol. 2017;15(2):131-139.   Published online December 31, 2017
DOI: https://doi.org/10.22537/jksct.2017.15.2.131
  • 117 View
  • 0 Download
AbstractAbstract PDF
Purpose: The purpose of this study was to investigate the epidemiologic characteristics of patients who visited emergency departments (EDs) after intentional poisoning in Korea. Methods: This study retrospectively analyzed the data of of 23 hospitals during a five-year period, between 2011 and 2015. We included patients who inflicted injury to themselves - attempt of suicide - by means of poisoning. Results: A total of 18,121 patients visited an ED after intentional poisoning. Among them, 58.3% were females; however, there were more males among those aged 60 years or older. The mortality rate for males was 8.6%, which was 3.1 times higher than that for females with 2.8%. The most common poison was pesticides (35.4%) in males and sedative-hypnotics (44.0%) in females. The most common causative agent of death was pesticide in both sexes (75.2% and 65.3%, respectively). Since the production of paraquat was discontinued in 2011, the number of deaths from pesticide poisoning has decreased. The mortality rate declined in both males and females, from 12.6% and 4.5% in 2011 to 7.1% and 2.1% in 2015, respectively. Conclusion: In this study, we analyzed the epidemiologic characteristics of intentional poisoning, especially the frequency of suicide attempts by gender and age group, the cause of suicide, and the causative agent. This can be used as basic data for establishing policies to reduce and prevent suicide attempts by poisoning.
Accuracy of Disease Codes Registered for Anaphylaxis at Emergency Department
Jin Kyun Choi, Sun Hyu Kim, Hyeji Lee, Byungho Choi, Wook-jin Choi, Ryeok Ahn
J Korean Soc Clin Toxicol. 2017;15(1):24-30.   Published online June 30, 2017
DOI: https://doi.org/10.22537/jksct.2017.15.1.24
  • 115 View
  • 0 Download
AbstractAbstract PDF
Purpose: This study was conducted to investigate the frequency and clinical characteristics of anaphylaxis patients who are registered inaccurately with other disease codes. Methods: Study subjects presenting at the emergency department (ED) were retrospectively collected using disease codes to search for anaphylaxis patients in a previous studies. The study group was divided into an accurate and inaccurate group according to whether disease codes were accurately registered as anaphylaxis codes. Results: Among 266 anaphylaxis patients, 144 patients (54%) received inaccurate codes. Cancer was the most common comorbidity, and the radio-contrast media was the most common cause of anaphylaxis in the accurate group. Cutaneous and respiratory symptoms manifested more frequently in the inaccurate group, while cardiovascular and neurological symptoms were more frequent in the accurate group. Blood pressure was lower, and shock and non-alert consciousness were more common in the accurate group. Administration of intravenous fluid and epinephrine use were more frequent in the accurate group. Anaphylaxis patients with a history of cancer, shock, and epinephrine use were more likely to be registered as anaphylaxis codes accurately, but patients with respiratory symptoms were more likely to be registered with other disease codes. Conclusion: In cases of anaphylaxis, the frequency of inaccurately registered disease codes was higher than that of accurately registered codes. Anaphylaxis patients who were not treated with epinephrine at the ED who did not have a history of cancer, but had respiratory symptoms were at increased risk of being registered with disease codes other than anaphylaxis codes.
A Case of Cantharidin Poisoning after the Ingestion of Herbal Medicine
Ho Jin Ji, Hyun Kim, Sun Hyu Kim, Sung Bum Oh, Joong Bum Moon, Kang Hyun Lee, Sung Oh Hwang
J Korean Soc Clin Toxicol. 2005;3(1):56-59.   Published online June 30, 2005
  • 107 View
  • 0 Download
AbstractAbstract PDF
Blister beetles produce cantharidin, which is toxic to people and animals. Cantharidin has been believed to be an aphrodisiac and an abortifacient based on its tendency to cause marked irritation to the genitourinary system leading to priapism in men and pelvic congestion in women for many years. Cantharidin was used by oriental traditional medicine for more than 2000 years. Typical signs related to cantharidin ingestion are gastrointestinal tract and urinary tract irritation, endotoxemia, shock and myocardial dysfunction. Cantharidin is a severe irritant to epithelial linings (gastrointestinal tract, urinary tract, and skin) and develop systemic inflammatory response syndrome. We report a case of corrosive esophagogastritis and acute renal failure by ingestion of cantharidin.
Myopericarditis by an Ingestion of Hydrofluoric acid - A case report
Sun Hyu Kim, Hyun Kim, Ho Jin Ji, Yong Soo Jang, Sung Bum Oh, Kang Hyun Lee, Sung Oh Hwang
J Korean Soc Clin Toxicol. 2004;2(1):63-66.   Published online June 30, 2004
  • 103 View
  • 0 Download
AbstractAbstract PDF
Hydrofluoric acid (HF), one of the strongest inorganic acids, is used mainly for industrial purpose. Hydrofluoric acid injuries has a potential for both systemic as well as severe local tissue destruction. One of the most serious consequences of severe exposure to HF by any route is marked lowering of serum calcium (hypocalcemia) and other metabolic changes, such as hypomagnesemia and which may result in a fatal outcome if not recognized and treated. promptly cardiotoxicity is not well known except arrhythmias, which are a primary cause of death. We report a case of myopericarditis by ingestion of hydrofluoric acid.

JKSCT : Journal of The Korean Society of Clinical Toxicology